Functiones et Approximatio Commentarii Mathematici

The dual of the locally convex space $C_p(X)$

J.C. Ferrando, Jerzy Kąkol, and Stephen A. Saxon

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

If $X$ is an infinite Tichonov space, we show that the weak dual $L_{p}(X)$ of the continuous function space $C_{p}(X)$ cannot be barrelled, bornological, or even quasibarrelled. Indeed, of the fourteen standard weak barrelledness properties between Baire-like and primitive, $L_{p}(X)$ enjoys precisely the four between property (C) and primitive if $X$ is a P-space, and none otherwise. Since $L_{p}(X)$ is $S_{\sigma}$, it must admit an infinite-dimensional separable quotient. Under its Mackey topology, $L_{p}(X)$ enjoys eleven of the properties if $X$ is discrete, nine if $X$ is a nondiscrete P-space, and none otherwise.

Article information

Source
Funct. Approx. Comment. Math. Volume 50, Number 2 (2014), 389-399.

Dates
First available in Project Euclid: 26 June 2014

Permanent link to this document
http://projecteuclid.org/euclid.facm/1403811850

Digital Object Identifier
doi:10.7169/facm/2014.50.2.11

Mathematical Reviews number (MathSciNet)
MR3229067

Zentralblatt MATH identifier
1319.46002

Subjects
Primary: 46A08: Barrelled spaces, bornological spaces
Secondary: 54C35: Function spaces [See also 46Exx, 58D15]

Keywords
weak barrelledness P-spaces separable quotients

Citation

Ferrando, J.C.; Kąkol, Jerzy; Saxon, Stephen A. The dual of the locally convex space $C_p(X)$. Funct. Approx. Comment. Math. 50 (2014), no. 2, 389--399. doi:10.7169/facm/2014.50.2.11. http://projecteuclid.org/euclid.facm/1403811850.


Export citation

References

  • S.A. Argyros, P. Dodos and V. Kanellopoulos, Unconditional families in Banach spaces, Math. Ann. 341 (2008), 15–38.
  • A.V. Arkhangel'skii, Topological Function Spaces, Kluwer, 1992.
  • H. Buchwalter and J. Schmets, Sur quelques propriét és de l'espace $C_{s}\left( T\right) $, J. Math. Pures Appl. 52 (1973), 337–352.
  • P. Pérez Carreras and J. Bonet, Barrelled Locally Convex Spaces, Math. Studies 131, North Holland, 1987.
  • B. Cascales, J. K\kakol and S.A. Saxon, Metrizability vs. Fréchet-Urysohn property, Proc. Amer. Math. Soc. 131 (2003), 3623–3631.
  • J.C. Ferrando, J. Kak\kol, M. López-Pellicer and S.A. Saxon, Tightness and distinguished Fréchet spaces, J. Math. Anal. Appl. 324 (2006), 862–881.
  • J.C. Ferrando, J. Kak\kol, M. López-Pellicer and S.A. Saxon, Quasi-Suslin weak duals, J. Math. Anal. Appl. 339 (2008), 1253–1263.
  • J.C. Ferrando and L.M. Sánchez Ruiz, On sequential barrelledness, Arch. Math. 57 (1991), 597–605.
  • L. Gillman and M. Jerison, Rings of Continuous Functions , Van Nostrand, New York, 1960.
  • J. Gerlits and Zs. Nagy, Some properties of $C\left( X\right) $, I, Topology and Appl. 14 (1982), 151–161.
  • H. Jarchow, Locally Convex Spaces, B.G. Teubner, Stuttgart, 1981.
  • J. K\kakol, W. Kubiś and M. López-Pellicer, Descriptive Topology in Selected Topics of Functional Analysis, Springer, 2011.
  • J. K\kakol, S.A. Saxon and A.R. Todd, Pseudocompact spaces $X$ and $df$-spaces $C_{c}\left( X\right) $, Proc. Amer. Math. Soc. 132 (2004), 1703–1712.
  • J. K\kakol, S.A. Saxon and A.R. Todd, The analysis of Warner boundedness, Proc. Edinb. Math. Soc. 47 (2004), 625–631.
  • J. K\kakol, S.A. Saxon and A.R. Todd, Weak barrelledness for $C\left( X\right) $ spaces, J. Math. Anal. Appl. 297 (2004), 495–505.
  • J. K\kakol, S.A. Saxon and A.R. Todd, Barrelled spaces with(out) separable quotients, Bull. Austral. Math. Soc., to appear.
  • J. K\kakol and W. Śliwa, Remarks concerning the separable quotient problem, Note di Mat. XIII (1993), 277–282.
  • G. Köthe, Topological Vector Spaces I, Springer-Verlag, 1969.
  • M. Levin and S. Saxon, A note on the inheritance of properties of locally convex spaces by subspaces of countable codimension, Proc. Amer. Math. Soc. 29 (1971), 97–102.
  • S.A. Saxon and L.M. Sánchez Ruiz, Dual local completeness, Proc. Amer. Math. Soc. 125 (1997), 1063–1070.
  • S.A. Saxon and L.M. Sánchez Ruiz, Mackey weak barrelledness, Proc. Amer. Math. Soc. 126 (1998), 3279–3282.
  • S A. Saxon and L.M. Sánchez Ruiz, Reinventing weak barrelledness, preprint.
  • S.A. Saxon and I. Tweddle, The fit and flat components of barrelled spaces, Bull. Austral. Math. Soc. 5 (1995), 521–528.
  • S.A. Saxon and I. Tweddle, Mackey $\aleph _{0}$ -barrelled spaces, Adv. in Math. 145 (1999), 230–238.
  • S.A. Saxon and A. Wilansky, The equivalence of some Banach space problems, Colloquium Math. XXXVII (1977), 219–226.
  • J. Schmets, Spaces of Vector-Valued Continuous Functions, Lecture Notes in Mathematics 1003, Springer-Verlag, Berlin, 1983.
  • A. Wilansky, Modern Methods in Topological Vector Spaces, McGraw-Hill, 1978.